MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE®

BIOCOMPATIBLES UK LTD THERASPHERE®
Model Number 4GBQ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Internal mcn: (b)(4).Ide: (b)(4).Subject: (b)(6).Last sae report: 21 may 2019.Sae: hepatic failure (hepatic failure).This report concerns subject (b)(6), a female subject born in (b)(6), who was enrolled in study ts-102 entitled "a phase iii clinical trial evaluating therasphere® in subjects with metastatic colorectal carcinoma of the liver who have failed first line chemotherapy".On (b)(6) 2018, the subject was randomized to receive treatment with therasphere® for metastatic colorectal carcinoma and second-line chemotherapy.On (b)(6) 2018, the subject received first cycle of second-line chemotherapy, folfox regimen (oxaliplatin 154.77 mg intravenous (iv), folinic acid 364.16 mg iv which completed on (b)(6) 2018 and fluorouracil 3641.6 mg iv which completed on (b)(6) 2018).On (b)(6) 2018, the subject received treatment with total 2 vials of therasphere®.The right hepatic lobe was treated with 1 vial (lot no 1899525, expiry date: 30 nov 2018) at a dose of 113.56 gy.One vial was administered in the left hepatic lobe (lot no 1899525, expiry date: 30 nov 2018) at a dose of 113.56 gy.On (b)(6) 2019, the subject received most recent cycle (ninth) of second-line chemotherapy, folfox regimen (oxaliplatin not give, folinic acid 354.9 mg iv which completed on (b)(6) 2019 and fluorouracil 2842.4 mg iv which completed on 14 apr 2019) and avastin (bevacizumab) 660 mg iv, prior to the event.Relevant medical history included diabetes (since 2012).Concomitant medications included indapamide (diuresin), carvedilol, metformin (siofor) and atorvastatin (atorvox).On (b)(6) 2019, the subject was hospitalized to receive scheduled cycle of second line chemotherapy.On admission the subject complained of abdominal pain, lack of appetite, gain in waist measurement and bilateral leg edema (few days ago).On (b)(6) 2019, the subject's laboratory test showed alkaline phosphatase (alp) 308 u/l (normal range: 40 to 150), bilirubin 34.1 umol/l (normal range: <20.5), alanine aminotransferase (alt) 48 u/l (normal range: <55), lactate dehydrogenase (ldh) 226 u/l (normal range: 125 to 220), albumin of 25 g/l (normal range: 35 to 52) and aspartate transaminase (ast) 101 u/l (normal range: 5 to 34).Computerized tomography of the whole body showed pleural effusion on the right side, low density of liver (whole organ), stable metastasis considering last measurements and lot of fluid in abdominal cavity.With these laboratory tests the subject was diagnosed with hepatic failure.The subject was treated with following medications: furosemide, spironolactone and albumin infusion.On (b)(6) 2019, the subject's laboratory test showed albumin of 34 g/l (normal range: 35 to 52), bilirubin 41.7 umol/l (normal range: <20.5), alanine aminotransferase (alt) 32 u/l (normal range: <55), and aspartate transaminase (ast) 79 u/l (normal range: 5 to 34).On 10 may 2019, the subject was recovering from the event of hepatic failure and was discharged from the hospital.The subject continued participation in the study.Treatment with second line chemotherapy was discontinued in response to this event.The investigator assessed the event of hepatic failure as grade-3 (severe) in intensity and serious due to hospitalization and possibly related to study device, unrelated to study procedure and possibly related second line chemotherapy.To the investigator, causality may be due to study device or second line chemotherapy with no signs of disease progression.The company assessed the event as possibly related to study device, to second line chemotherapy and disease under study.The event was considered as not related to study procedure.To the company physician the clinical and biological data are in accordance with the diagnosis of reild causality of therasphere® and concomitant chemotherapy as oxaliplatin is known to be responsible as therasphere® of sinusoidal obstructive syndrome.A supplemental report will be submitted if additional relevant information is received.2 therasphere® vials were used to treat this patient, it cannot be determined which device contributed to this serious adverse event.Refer to mdr 3002124543-2019-00041 for the other device associated with this event.
 
Event or Problem Description
This is a follow-up report to update therasphere® dose, event outcome and that no elastography was performed.Mfr report number: 3002124543-2019-00040, internal mcn: (b)(4), ide: (b)(4), subject: 2005-021, last sae report: 11 jun 2019, sae: hepatic failure (hepatic failure).On (b)(6) 2018, the subject received treatment with total 2 vials of therasphere®.The right hepatic lobe was treated with 1 vial (lot no.1899525, expiry date: 30 nov 2018) at a dose of 113.56 gy.One vial was administered in the left hepatic lobe (lot no.1899525, expiry date: 30 nov 2018) at a dose of 113.55 gy.The investigator confirmed that no elastography was performed.On (b)(6) 2019, the subject recovered with sequelae from the event of hepatic failure.No additional information is expected at this time.2 therasphere® vials were used to treat this patient, it cannot be determined which device contributed to this serious adverse event.Refer to mdr 3002124543-2019-00041 for the other device associated with this event.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham business
weydon lane
surrey, GU9 8 QL
UK  GU9 8QL
MDR Report Key8662436
Report Number3002124543-2019-00040
Device Sequence Number244874
Product Code NAW
UDI-Device Identifier05060116920352
UDI-Public05060116920352
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number4GBQ
Device Lot Number1899525
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN (ATORVOX).; ATORVASTATIN (ATORVOX).; CARVEDILOL.; CARVEDILOL.; INDAPAMIDE (DIURESIN).; INDAPAMIDE (DIURESIN).; METFORMIN (SIOFOR).; METFORMIN (SIOFOR).; ATORVASTATIN (ATORVOX); CARVEDILOL; INDAPAMIDE (DIURESIN); METFORMIN (SIOFOR)
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR
Patient Weight72